Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 9, 2014, 6:16 PM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2014, 6:16 PM CDT (23:16 UTC)
- Expired
- Aug 9, 2014, 8:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 140 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:00 PM CDT | FLASH FLOOD | Jamestown, TN | WATER WAS FLOWING ACROSS ROAD ALONG ALF THREET RD AND TAYLOR PLACE IN JAMESTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WGUS54 KOHX 092316 FFWOHX TNC049-133-137-100115- /O.NEW.KOHX.FF.W.0018.140809T2316Z-140810T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 616 PM CDT SAT AUG 9 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF JAMESTOWN... NORTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN PICKETT COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF BYRDSTOWN... * UNTIL 815 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALL MALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3657 8485 3633 8489 3638 8532 3661 8525 $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:31 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 9, 4:31 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT SAT AUG 9 2014 .DISCUSSION... EXPECT THE SCATTERED THUNDERSTORM AND SHOWER ACTIVITY THAT IS STILL ONGOING TO DECREASE THIS EVENING AS THE AIR MASS OVER MIDDLE TENNESSEE STABILIZES. SHOWERS THAT DO DEVELOP WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. BY MIDNIGHT ONLY A SLIGHT CHANCE OF ANY SHOWERS ACROSS THE AREA. LIGHT WINDS AND MOIST WARM AIR AT THE SURFACE WILL ALLOW FOR SOME PATCHY FOG TO DEVELOP LATE TONIGHT/EARLY SUNDAY MORNING. POPS INCREASE ONCE AGAIN ON SUNDAY AS WEAK NW FLOW CONTINUES...LESS CHANCE OF PRECIP TOMORROW THAN THERE WAS TODAY. THE BEST CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE OVER THE EASTERN HALF OF MIDDLE TENNESSEE. AN UPPER TROUGH WILL DEVELOP AND DEEPEN OVER THE EASTERN U.S DURING THE FIRST PART OF THE WORK WEEK BRINGING A WEAK COLD FRONT THROUGH OUR AREA ON MONDAY AFTERNOON OR EVENING. DECENT CAPE VALUES AND HELICITIES COULD BE ENOUGH FOR SOME STRONG STORMS TO DEVELOP MONDAY EVENING WITH THE HELP OF THE FRONTAL PASSAGE. PWAT VALUES REMAIN AROUND 1.8 TO 2 INCHES DURING THE DAY WHICH MAY LEAD TO HEAVY DOWNPOURS WITH LOCALIZED PONDING OF WATER POSSIBLE MONDAY AFTERNOON AND EVENING. CONDITIONS DRY OUT AS THE UPPER TROUGH MOVES EAST TUESDAY THROUGH FRIDAY. TEMPERATURES WILL BE SLIGHTLY COOLER...UPPER 80S...TUESDAY THROUGH THURSDAY. ANOTHER CHANCE OF SHOWERS AND STORMS ENTERS THE FORECAST ON FRIDAY AND SATURDAY AS WARM MOIST SOUTHERLY FLOW RETURNS TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 89 72 90 / 40 30 20 50 CLARKSVILLE 70 89 69 89 / 20 30 20 50 CROSSVILLE 69 80 67 81 / 40 50 40 50 COLUMBIA 72 88 72 88 / 40 30 20 50 LAWRENCEBURG 71 87 71 87 / 40 30 20 50 WAVERLY 71 89 70 89 / 20 30 20 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Aug 9, 5:09 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT SAT AUG 9 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 509 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG THUNDERSTORMS TODAY AND TONIGHT. ALSO, PONDING OF WATER ON ROADS IS POSSIBLE DURING HEAVIER DOWNPOURS. HOWEVER, NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH TUESDAY, BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 9, 5:46 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 546 PM CDT SAT AUG 9 2014 TNZ027-028-059-062-092330- DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON- 546 PM CDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD... WILLIAMSON AND WILSON COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS IN THE PATH INCLUDE OAK HILL...ANTIOCH...PERCY PRIEST LAKE...NOLENSVILLE...RURAL HILL...LA VERGNE AND SMYRNA. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3605 8632 3583 8647 3604 8683 3620 8670 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:46 PM CDT | Special Weather Statement | OHX | Rutherford | 44 min |
| Aug 9, 6:11 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.